Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 3, NWS Birmingham, AL

January 26, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 26, 2010, 4:37 AM CST for 39 counties in Alabama. It took effect at Jan 26, 2010, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2010, 4:37 AM CST (10:37 UTC)
In effect from
Jan 26, 2010, 10:00 AM CST
Expired
Jan 26, 2010, 4:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2613 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS74 KBMX 261037
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 AM CST TUE JAN 26 2010

...WINDY CONDITIONS ANTICIPATED AGAIN TODAY...

ALZ011>015-017>050-261800-
/O.NEW.KBMX.WI.Y.0003.100126T1600Z-100126T2200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
437 AM CST TUE JAN 26 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA AGAIN TODAY.
SUSTAINED WESTERLY WINDS WILL BE BETWEEN 15 AND 20 MPH AT TIMES. A
FEW WIND GUSTS ARE EXPECTED BETWEEN 25 AND 30 MPH. THE WINDS WILL
INCREASE AS WE HEAD THROUGH THE MORNING AND SUBSIDE LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH OR SOUTH ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

&&

$$
1 follow-up statement
105 
WWUS74 KBMX 261734
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CST TUE JAN 26 2010

...WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON...

ALZ011>015-017>050-262200-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-100126T2200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1134 AM CST TUE JAN 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

WINDY CONDITIONS WILL CONTINUE ACROSS CENTRAL ALABAMA THIS
AFTERNOON. SUSTAINED WESTERLY WINDS WILL BE BETWEEN 15 AND 20 MPH
AT TIMES...WITH A FEW GUSTS IN EXCESS OF 25 MPH. WINDS WILL SUBSIDE
LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH OR SOUTH ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:25 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Jan 25, 11:25 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 PM CST MON JAN 25 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

WINDS AND HIGH LEVEL CLOUDS KEEPING TEMPS UP JUST A LITTLE BIT
OVER CENTRAL AND EASTERN SECTIONS OF THE AREA. CLEARER SKIES AND
CALM WINDS IN THE NORTHWEST HAVE ALLOWED TEMPS TO DROP INTO THE
MID AND UPPER 30S SO QUITE A VARIABILITY IN TEMPERATURES THUS FAR.
DRIER AIR HAS DEFINITELY MOVED IN WITH DEWPOINTS IN THE MID 20S.
DID HAVE TO ADJUST THOSE VALUES DOWNWARD AND WILL NEED TO ADJUST
SOME TEMPERATURE AND CLOUD COVER TRENDS FOR THE EVENING. TONIGHT'S
LOWS WERE BUMPED UP SLIGHTLY. UPDATES OUT SHORTLY.

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDS EXPECTED THRU THE PERIOD. WESTERLY WINDS WILL CONTINUE
WITH 5-8 KNOTS THRU 15Z INCREASING TO NEAR 15 KNOTS BY 18Z.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 25, 5:55 PM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST MON JAN 25 2010

ALZ011>015-017>050-262355-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
555 PM CST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

DUE TO THE LOCALLY HEAVY RAINFALL ON SUNDAY...SOME MINOR FLOODING IS
OCCURING TONIGHT. PLEASE REFER TO THE SPECIFIC RIVER OR FLOOD
STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME MINOR RIVER FLOODING WILL CONTINUE THROUGH TUESDAY FOR SECTIONS
OF THE TOMBIGBEE AND BLACK WARRIOR RIVERS. PLEASE REFER TO THE
SPECIFIC RIVER OR FLOOD STATEMENTS FOR FURTHER INFORMATION.

BREEZY WESTERLY WINDS WILL DEVELOP ON TUESDAY AFTERNOON. SUSTAINED
WINDS ARE EXPECTED BETWEEN 10 TO 20 MPH WITH A FEW GUSTS AROUND 25
MPH POSSIBLE.

ANOTHER POTENT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA ON THURSDAY
AND FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALMOST ANYWHERE
IN CENTRAL ALABAMA. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. A
FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE IN THE FAR SOUTH LATE
THURSDAY NIGHT AND FRIDAY. A FEW OF THESE STORMS WILL HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS UP TO 40 MPH. BREEZY CONDITIONS
WILL DEVELOP MAINLY BEHIND THE COLD FRONT AND OUTSIDE OF THE RAIN
AREAS. A FEW WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE.

THERE IS A SMALL CHANCE OF WINTRY WEATHER FOR PORTIONS OF CENTRAL
ALABAMA FRIDAY AND FRIDAY NIGHT. AS THE COLD AIR FILTERS INTO
CENTRAL ALABAMA FRIDAY...THE RAIN MAY CHANGE TO FREEZING
RAIN...SLEET...OR SNOW. HOWEVER...CONFIDENCE REGARDING THE FORECAST
SPECIFICS REMAINS QUITE LOW AT THIS TIME. STAY TUNED FOR FURTHER
INFORMATION ON THIS POTENTIAL WINTER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.